Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 201, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 26, 2016, 7:00 PM MDT for Yuma County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2016, 7:00 PM MDT (01:00 UTC)
- Expired
- Jun 26, 2016, 7:32 PM MDT
- In force
- 32 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yuma County, CO
The radar
The Goodland radar (KGLD), 119 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3703 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368
WUUS53 KGLD 270100
SVRGLD
COC125-270145-
/O.NEW.KGLD.SV.W.0201.160627T0100Z-160627T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
700 PM MDT SUN JUN 26 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 745 PM MDT
* AT 659 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF HIGHLAND CENTER...OR 12 MILES SOUTHWEST OF HOLYOKE...MOVING
SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WAUNETA.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 255 AND 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4044 10227 4025 10205 4024 10205 4021 10248
4044 10260
TIME...MOT...LOC 0059Z 320DEG 16KT 4046 10249
HAIL...1.00IN
WIND...60MPH
$$
DR1 follow-up statement
608
WWUS53 KGLD 270132
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
732 PM MDT SUN JUN 26 2016
COC125-270142-
/O.CAN.KGLD.SV.W.0201.000000T0000Z-160627T0145Z/
YUMA CO-
732 PM MDT SUN JUN 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN YUMA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4044 10227 4025 10205 4024 10205 4021 10248
4044 10260
TIME...MOT...LOC 0130Z 320DEG 16KT 4035 10236
$$
DRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:32 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 26, 5:32 PM MDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Goodland KS 532 PM MDT SUN JUN 26 2016 .SHORT TERM...(This evening through Monday) Issued at 220 PM MDT Sun Jun 26 2016 Main forecast issues will be chances of thunderstorms and severe weather through tomorrow. Satellite showing a nearly flat flow over the northern portion of the country and a broad ridge with embedded shortwave details. Not sure how tonight is going to pan out. Currently having cumulus field develop over northern half of the area with the best development along the Kansas and Nebraska border. Morning convection laid down an outflow boundary currently over/near the northeastern portion of the area. This is in addition to a weak surface trough that was draped over the southeastern portion of the area. However, that appears to have moved south a little or washed out. Shear zone/weak shortwave that was near/over the eastern portion of the area has moved east a little with the deepest moisture associated with it. So despite the best moisture and instability it has the least amount of lift. To account for this area will have a slight chance through mid evening. The more substantial area of thunderstorms will be over the northern and western portion with the models not completely agreeing on where. Weaker shortwave and surface trough are near or approaching this area. The main lift from these looks to be over the northern and western sections into the middle of the night. Kept the general idea the overnight shift had and made adjustments on timing. With high bases and Dcape values would expect that we could get damaging winds. Looks to be an interesting/active weather day tomorrow. Mid level ridge shifts further south and west bringing to the area stronger but still weaker northwest flow aloft. A shortwave trough approaches the area from the northwest. Not sure about the surface pattern. It looks like the old front stays to the south and west of the area due to a stronger lee trough. It appears that another front is also coming down at the same time. However you slice it looks to have easterly surface flow under northwest flow aloft. Models generate a cluster of thunderstorms but models differ but differ on onset and locations affected initially although the certainty of getting not only getting thunderstorms and severe weather appears pretty high due to the amount of shear and instability. At this time will have rather high chance with severe wording in the forecast. .LONG TERM...(Monday night through Sunday) Issued at 121 PM MDT Sun Jun 26 2016 Thunderstorms will be sliding southeast across the area Monday night associated with a shortwave trough coming out of the central Rockies. Best chances will be in the southeastern part of the area in the evening becoming scattered and mainly south of Interstate 70 after midnight. The upper pattern changes very little the rest of the upcoming week. A ridge will be centered near the Four Corners and trough near the Great Lakes with northwest flow aloft over the central plains. Embedded weak shortwave troughs will result in daily thunderstorm chances. Latest model output suggest heavy rain possible late Tuesday night/early Wednesday morning across eastern areas (east of Highway 25) and again on Thursday night, but across western and southern areas. Pops have increased substantially during those time periods. A subtle pattern change over the weekend to more of a zonal flow aloft as the ridge in the west weakens and the axis moves into the central plains may result in a decrease in coverage of storms during that time. Temperatures will be near to slightly below normal. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 532 PM MDT Sun Jun 26 2016 Conditions...VFR...with scattered mid/high clouds. Precip/Wx....None at this time. Thunderstorms may develop in the vicinity later tonight for both sites that may require further updates. the time frame for possibility will range from approx 02z-09z Monday. Low confidence at this time to add in anything in lower category for now for visibility...etc. Winds........For KGLD...SSE around 10 kts w/ gusts to 20 kts thru 0230z Monday. By 12z Monday...ESE around 10 kts. For KMCK...SE around 10 kts thru 09z Monday...then Light/Variable thru 14z Monday before becoming E around 10 kts. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...024 AVIATION...JN
Hazardous weather outlook, Jun 26, 10:42 AM MDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1042 AM MDT SUN JUN 26 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271200- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1042 AM MDT SUN JUN 26 2016 /1142 AM CDT SUN JUN 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF A LINE FROM NORTON TO TRIBUNE. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER EASTERN COLORADO THIS AFTERNOON AND MOVE INTO PORTIONS OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA THIS EVENING. THIS AREA WILL HAVE A BETTER CHANCE FOR SEVERE THUNDERSTORMS TO OCCUR. FOR LOCATIONS ALONG AND NORTH OF A LINE FROM COLBY TO FLAGER...SOME OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A SLIGHT RISK OF THUNDERSTORMS ACROSS MOST OF THE AREA MONDAY AFTERNOON AND EVENING AND AGAIN ON TUESDAY LATE AFTERNOON AND EVENING. LARGE HAIL AND AND DAMAGING WINDS ARE POSSIBLE WITH SOME OF THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:34 PM MDT | Special Weather Statement | GLD | Phillips | 26 min |
| Jun 26, 7:53 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 37 min |
| Jun 26, 8:24 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 16 min |
| Jun 26, 8:42 PM MDT | Special Weather Statement | GLD | Yuma | 48 min |
| Jun 26, 11:39 PM MDT | Special Weather Statement | GLD | Yuma | 36 min |
| Jun 27, 8:07 AM MDT | Special Weather Statement | GLD | Phillips | 23 min |
| Jun 27, 11:56 AM MDT | Special Weather Statement | GLD | Yuma | 34 min |
| Jun 27, 12:14 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 31 min |
| Jun 27, 12:37 PM MDT | Special Weather Statement | GLD | Kit Carson | 23 min |
| Jun 27, 12:48 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 42 min |
| Jun 27, 1:26 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 49 min |
| Jun 27, 2:06 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 39 min |
| Jun 27, 2:12 PM MDT | Special Weather Statement | GLD | Kit Carson | 33 min |
| Jun 27, 2:19 PM MDT | Special Weather Statement | GLD | Kit Carson | 11 min |
| Jun 27, 2:27 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 28 min |
| Jun 27, 2:47 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 43 min |
| Jun 27, 3:07 PM MDT | Special Weather Statement | GLD | Kit Carson | 8 min |
| Jun 27, 3:18 PM MDT | Special Weather Statement | GLD | Cheyenne | 27 min |
| Jun 27, 4:02 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 29 min |
| Jun 27, 4:11 PM MDT | Special Weather Statement | GLD | Kit Carson | 34 min |
| Jun 27, 5:31 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 59 min |
| Jun 27, 5:47 PM MDT | Tornado Warning | GLD | Yuma | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.